Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 80, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 18, 2007, 1:06 PM CDT for Ashland County, Bayfield County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2007, 1:06 PM CDT (18:06 UTC)
- Expired
- Jun 18, 2007, 2:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
Counties Ashland County, WI, Bayfield County, WI
The radar
The Duluth radar (KDLH), 100 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 12:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:20 AM CDT, 8 hours 46 minutes earlier.
Area forecast discussion, Jun 18, 4:20 AM CDT, 8 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 420 AM CDT MON JUN 18 2007 .DISCUSSION... DELAYED ISSUING ZFP TO ALLOW FOR SVR WATCH TO EXPIRE AT 4 AM. SVR THREAT HAS DIMINISHED AS CELLS HAVE WEAKENED AND LIGHTNING ACTIVITY HAS ENDED IN CWA. HOWEVER...BUFR SOUNDINGS AND BASE VEL DATA DEPICT STRONG WINDS OF 40-50 KTS ONLY 2-3 KFT ABV THE SFC...SO MIXING DOWN A 50 KT GUST IS NOT RULED OUT WITH ANY TSTMS THIS MORNING. && .PREV DISCUSSION... /ISSUED 300 AM CDT MON JUN 18 2007/ DISCUSSION... SHORT TERM FOCUS ON THE ERN PROGRESSION OF THE COLD FRONT TODAY AND THIS EVENING. THE FRONT DID NOT PUSH AS FAR EAST YESTERDAY AS ANTICIPATED...THUS HOLDING OFF THE TSTMS FOR THE ERN DLH CWA UNTIL AFTER MIDNIGHT. PERSISTENT EAST WINDS OFF OF LAKE SUPERIOR KEPT THE TWIN PORTS AND LOCALES NEAR THE HEAD OF THE LAKE SOCKED IN WITH DENSE FOG AND MUCH COOLER TEMPS IN THE 40S AND LOW 50S OVERNIGHT. TWO AM ASOS/RAWS OBS PLACE THE LOW CIRCULATION IN FAR NW MN /NEAR KRRT/...WITH THE CF EXTENDING S ALONG THE WRN MN BORDER. RADAR IMAGERY DEPICTS A LARGE SWATH OF SHRA/TSRA AHEAD OF THE FRONT...WITH THE LEADING EDGE OF THE TSTMS MOVING INTO ST LOUIS...AND AITKIN COUNTIES...TRACKING QUICKLY EAST. WIND GUSTS OF OVER 70 MPH HAVE BEEN REPORTED WITH THESE STORMS AS THEY MOVED OVER THE GFK CWA. BASE RADAR VEL DATA FROM KMVX SHOWED OUTBOUNDS OF 70-80 KTS AT 5 KFT WITH THE LINE OF STORMS ENTERING THE WRN DLH CWA AROUND 1 AM. FOR THE REST OF THE NIGHT AND THROUGH MON MORNING...THE MAIN THREAT WITH THESE STORMS WILL BE STRONG/DAMAGING WINDS AND HEAVY RAIN. FCST AND 00Z OBSERVED SOUNDINGS REVEAL FZING LVLS OF +13 KFT AND DEEP SATURATED WARM CLOUD LAYERS TO ALLOW FOR RAINFALL RATES IN EXCESS OF 1 IN/HR POSSIBLE. LOCALIZED FLOODING IN LOW-LYING AREAS...ESPECIALLY UNDER OVERPASSES AND IN PARKING LOTS CAN BE EXPECTED. NO SIG CHANGES TO FCST. ADJUSTED THE CORRIDOR OF LIKELY POPS TO BETTER REPRESENT THE CURRENT TREND. GOOD MODEL AGREEMENT THAT THE SFC FRONT BECOMES LESS DEFINED THIS AFTRN AS IT SWEEPS E OVER MN AND INTO WRN WI. DEPENDENT ON HOW FAR EAST THE FRONT REACHES THIS AFTRN...LOCALES IN NW COULD SEE THE ACTIVITY ALONG THE FRONT STRENGTHEN TO SVR LVLS LATE TODAY AND THROUGH THE EVENING. MEANWHILE...THE SFC LOW LIFTS NE THIS AFTRN AND BECOMES STACKED WITH A CUT-OFF COLD CORE LOW IN SRN MANITOBA. THIS FEATURE WILL BRING WRAP AROUND ENERGY AND MOISTURE INTO THE NORTHLAND OVERNIGHT AND INTO TUES. INTRODUCED SCHC POPS FOR TUESDAY AS COOLING ALOFT AND DEEP MIX LAYER SEEN IN BUFR SOUNDINGS MAY TRIGGER SOME INSTABILITY SHRA...BUT MOISTURE WILL BE LIMITED. AVIATION... BRIEF LIFR CONDITIONS AT ONSET OF TAF PERIOD OVER DLH..AND NEARSHORE TERMINALS WITH MARINE LAYER INDUCED FOG. TEMPO GROUP WILL HANDLE FOR NEXT FEW HOURS. OTHERWISE MAIN FEATURE WILL BE NORTH/SOUTH BAND OF MDT/HVY RAIN WITH EMBEDDED CONVECTION. MVFR CONDITIONS WITHIN PRECIP SHIELD...WITH BRIEF IFR VISIBILITIES IN CONVECTIVE ELEMENTS. PROGRESSION OF LINE SHOULD ALLOW A RETURN TO VFR CONDITIONS AT INL/BRD BY 16Z...ABOUT 20Z AT HIB/DLH...23Z AT HYR. && POINT TEMPS/POPS... DLH 76 52 75 52 / 80 20 20 20 INL 75 52 74 52 / 60 20 20 30 BRD 78 53 75 56 / 80 10 20 30 HYR 79 54 73 54 / 70 20 20 10 ASX 79 55 71 52 / 80 20 20 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. GRANING/CANNON
Hazardous weather outlook, Jun 18, 5:44 AM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 544 AM CDT MON JUN 18 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-191100- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 544 AM CDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED ACROSS THE FORECAST AREA TODAY...BECOMING LIMITED TO NORTHWEST WISCONSIN THIS EVENING. THERE IS A RISK OF SEVERE STORMS THIS AFTERNOON IN NORTHWEST WISCONSIN. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE FOR THUNDERSTORMS REMAINS IN THE FORECAST THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. GRANING
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:38 PM CDT | Special Marine Warning | DLH | 37 min | |
| Jun 18, 1:24 AM CDT | Severe Thunderstorm Warning | DLH | Cass, Itasca, Koochiching | 61 min |
| Jun 18, 1:01 PM CDT | Special Marine Warning | DLH | 59 min | |
| Jun 18, 1:27 PM CDT | Severe Thunderstorm Warning | DLH | Cook | 48 min |
| Jun 18, 1:58 PM CDT | Special Marine Warning | DLH | 62 min | |
| Jun 18, 2:13 PM CDT | Severe Thunderstorm Warning | DLH | Cook | 47 min |
| Jun 18, 1:54 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Iron | 66 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.